What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 25, 5:48 AM CST, 5 hours 27 minutes earlier. Its key messages:
- Hot and humid today with strong to severe storms late this afternoon and tonight
- Heavy rain expected with any storm, which may cause flooding issues
- Quiet conditions expected Wednesday and Thursday before another round of storms moves in for Friday and Saturday
Area forecast discussion, Jun 25, 5:48 AM CST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
648 AM CDT Tue Jun 25 2024
.KEY MESSAGES...
- Hot and humid today with strong to severe storms late this
afternoon and tonight
- Heavy rain expected with any storm, which may cause flooding
issues
- Quiet conditions expected Wednesday and Thursday before
another round of storms moves in for Friday and Saturday
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 247 AM CDT Tue Jun 25 2024
The next 24 hours or so will be active with heat and humidity
and storm potential, possibly severe, early this morning and
then later this afternoon and through the overnight tonight.
The HRRR has verified fairly well so far this early morning
keeping the area dry while convection in SE MN that the NAMNST
was showing never materialized. Followed the HRRR generalized
solution, which has also shown some wavering from run to run,
so confidence is on the lower end. And as of now, some cells
have just developed in Grant Co, so adjusted immediate short
term in the N and NE CWA. These may become strong to severe in
the next few hours, and may build SW as well. The HRRR has hints
of this moving east out of the area and sparking new storms
along a line from FFL to SQI after daybreak. This will move off
toward mid to late morning. Attention will then shift to
development along the cold front sinking into the area. The
exact placement is not certain, but development appears to be 3
and 5 pm and will go up rather quickly given the extreme
instability over the area with MUCAPE of 4-5K J/KG. The storm
coverage will expand quickly focused across areas south of HYW
30 lingering into mid to late evening. With dewpoints in the
lower 70s, heavy rains are likely which could result in some
flooding potential. The RAP shows PWATS of 2 to 2.5" this pm and
eve. Localized 1 to 3" rain amounts are not out of the
question. Late tonight a complex develops in western IA and
dives southeast into SE IA, NE MO, and western IL. The SPC has a
Slight risk or level 2 of 5 for severe storms south of HYW 30.
The main risk is damaging wind and hail with a secondary threat
for tornadoes. The main risk for the complex overnight is
damaging winds with a continued secondary risk for tornadoes.
The temperature and heat index forecast is rather uncertain and
depends on the amount of storm activity and clouds. Regardless
it will be hot with highs in the low to mid 90s and HI in the
upper 90s to near 100 at times. Opted to hold off on an advisory
due to the expected cloud/storms.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 247 AM CDT Tue Jun 25 2024
Previous Discussion...
Active pattern is expected to continue through the rest of the
long term. While there appears to be a break in showers and
storms Wednesday and Thursday, it does not look like a
completely dry forecast. We remain aligned in the track for
ridge riders. Any of these could produce showers and storms.
Late in the week, another more robust system is expected to
affect the area. This will bring what appears to be a MCS into
the area Friday morning. While there could be strong to severe
storms, what does seem more likely is the chance for heavy rain.
This will just add to the flooding across the area.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 648 AM CDT Tue Jun 25 2024
An arcing line of showers and thunderstorms has developed on the
southern fringe of a larger system that moved through Wisconsin
earlier this morning. So far, MVFR to IFR conditions have been
observed, with locally gusty winds to around 40 knots. The
high-res models have been all over the place on how this line
will evolve, but additional development farther west could keep
the threat for storms continuing over the next few hours at
least. Additional chances of storms will be in the picture later
this afternoon through the overnight hours tonight, but
confidence is very low on how things will play out, so used
PROB30 groups for the later activity for now. Expect MVFR/IFR
conditions with any storms that go over the local TAF terminals.
&&
.HYDROLOGY...
Issued at 929 PM CDT Sun Jun 23 2024
No significant changes for the Cedar River basin this evening
with the new forecasts. The rise on the Cedar River at Cedar
Rapids has been slowed some and still may reach 14 ft or
Moderate flood stage early Friday.
For the Mississippi, flood watches have been converted to flood
warnings for Dubuque Lock and Dam, Camanche, and Rock Island
Lock and Dam sites this evening. Additional warnings can be
expected in the coming days.
.Previous Discussion.
The Mississippi River is expected to reach flood stage at
multiple locations, including the Rock Island gage, by the
middle of this week. Long term we expect the Mississippi to
reach Moderate and/or Major flood stages the week of the Fourth
of July, with the crest at the Rock Island gage possibly
reaching just over 18 feet early on the Fourth of July.
However, a larger margin of error should be taken into
consideration when forecasting precipitation amounts and
locations in the 7-10 day timescale. Watches are currently out
for most of the Mississippi River and warnings will follow in
the next few as a clearer picture is drawn on what
precipitation and routed water we have coming downstream. In the
latest forecast package, we have opted to upgrade Gladstone and
Burlington to a River Flood Warning, aided by the recent
rainfall north of the area.
The Rock River is also expected to reach flood stage in Joslin,
with an increase noted into Action Stage at Moline. A River Flood
Warning has been issued for Joslin in this latest forecast
package, which is forecast to hit flood stage tomorrow
afternoon. We will continue to see additional rainfall through
this coming week, which may lead to further fluctuations in the
river levels. If heavy rainfall is seen, then increases can be
expected.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.
&&
SHORT TERM...14
LONG TERM...14
AVIATION...Schultz
HYDROLOGY...Gross
Hazardous weather outlook, Jun 25, 3:39 AM CST, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
439 AM CDT Tue Jun 25 2024
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
439 AM CDT Tue Jun 25 2024
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms are expected this morning and again later this
afternoon and night. Some storms could be severe with damaging
winds to 70 MPH and brief tornadoes. Torrential rain is expected
with any storm, which may result in flash flooding. A Slight Risk,
or level 2 of 5, for severe storms covers areas along and south
of Highway 30. A Marginal Risk, or level 1 of 5, is north along
Highway 20.
Hot and humid conditions will be seen today, with heat indices in
the upper 90s to near 100 degrees for areas mainly south of
Highway 30.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Thunderstorms are possible Friday through Saturday and again on
Monday.
Several area rivers will be experiencing flooding this week.
Please see the latest Flood Statements and Warnings for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today through the evening.
GENERAL STORM MOTION OF THE DAY:
Towards the southeast around 30 to 40 mph.
14
In the hours before
Special weather statement, Jun 25, 6:14 AM CST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Quad Cities IA/IL
714 AM CDT Tue Jun 25 2024
IAZ054-065>068-ILZ007-009-015-251300-
Whiteside IL-Carroll IL-Rock Island IL-Scott IA-Clinton IA-
Jackson IA-Muscatine IA-Cedar IA-
714 AM CDT Tue Jun 25 2024
...Slow-moving thunderstorms will impact portions of northern
Whiteside, Carroll, northeastern Rock Island, Scott, Clinton,
southeastern Jackson, northeastern Muscatine and southern Cedar
Counties through 800 AM CDT...
At 714 AM CDT, Doppler radar was tracking slow-moving thunderstorms
along a line extending from near Milledgeville to near West Branch.
Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations impacted include...
Davenport, Clinton, Sterling, Morrison, Tipton, Durant, Mount
Carroll, Eldridge, DeWitt, Camanche, Fulton, Wilton, Walcott, Lanark,
Garden Plain, Milledgeville, Fairhaven, Albany, Princeton, and Long
Grove.
This includes the following highways...
Interstate 80 in Iowa between mile markers 258 and 295.
Interstate 280 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northwestern Illinois...and east central Iowa.
&&
LAT...LON 4149 9098 4170 9136 4217 8969 4193 8969
4193 8963 4183 8963
TIME...MOT...LOC 1214Z 270DEG 45KT 4198 8984 4160 9136
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GunkelSpecial weather statement, Jun 25, 8:22 AM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
922 AM CDT Tue Jun 25 2024
IAZ051>054-063>068-076>078-087>089-098-099-ILZ007-009-015>018-
024>026-034-035-MOZ009-010-260000-
Benton-Linn-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-
Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Carroll-Whiteside-Rock Island-Henry IL-Bureau-
Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Vinton, Cedar Rapids, Anamosa, Maquoketa,
Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport,
Bettendorf, Sigourney, Washington, Wapello, Fairfield,
Mount Pleasant, Burlington, Keosauqua, Fort Madison,
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis,
and Kahoka
922 AM CDT Tue Jun 25 2024
...Heat Indices of around 100 Through Early This Evening...
Heat and humidity will build today across much of eastern Iowa,
northwest and western Illinois, and northeast Missouri. Heat
index readings will rise to the upper 90s to around 100 degrees
through early this evening.
If you plan to spend time outdoors through early this evening, be
sure to stay hydrated by drinking plenty of water, and take
frequent breaks in shaded areas or in an air conditioned building.
Also, be sure to look before you lock! Don't leave your pets or
kids in parked vehicles.
Haase
Local storm report, Jun 25, 9:48 AM CST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1048 AM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Hail 2 ESE Bentonsport/Verno 40.72N 91.83W
06/25/2024 M1.00 Inch Van Buren IA Trained Spotter
&&
AELocal storm report, Jun 25, 10:00 AM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1100 AM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM Hail Lena 42.38N 89.83W
06/25/2024 E0.25 Inch Stephenson IL Trained Spotter
0541 AM Hail 3 ESE Davenport 41.55N 90.55W
06/25/2024 E0.88 Inch Scott IA Public
0615 AM Tstm Wnd Dmg Tampico 41.64N 89.79W
06/25/2024 Whiteside IL Broadcast Media
Trees down in Memorial Cemetery. Worst winds
are based on viewer recollection.
0624 AM Tstm Wnd Dmg 1 NNW Deer Grove 41.63N 89.70W
06/25/2024 Whiteside IL Broadcast Media
Time estimated from radar. Power lines down
on Hahnaman Rd.
0630 AM Tstm Wnd Dmg Tampico 41.63N 89.79W
06/25/2024 Whiteside IL Public
Time estimated from radar; small tree limbs
and power lines down.
0700 AM Tstm Wnd Dmg 4 SSE Atkinson 41.36N 89.99W
06/25/2024 Henry IL Emergency Mngr
Time estimated from radar; trees down
intersection of E2330 Street and Mud Creek
Rd.
0717 AM Tstm Wnd Dmg 3 SE German Corner 41.27N 90.00W
06/25/2024 Henry IL Emergency Mngr
Time estimated from radar; trees down
intersection of Tower Rd and Highway 81.
0722 AM Tstm Wnd Dmg 2 WNW Kewanee 41.26N 89.97W
06/25/2024 Henry IL Emergency Mngr
Time estimated from radar; trees down at
N750th Ave and Highway 81.
0805 AM Tstm Wnd Dmg 1 WSW Galva 41.16N 90.06W
06/25/2024 Henry IL Emergency Mngr
Time estimated from radar; grain wagons
blown over.
0819 AM Tstm Wnd Dmg 1 SE Alexis 41.06N 90.56W
06/25/2024 Warren IL Trained Spotter
Numerous 4 inch and larger tree limbs down
on the south side of the village.
&&